MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where the edwards team and the ic decided to bail out the ace device.When bailing out the ace, the ic had a difficult time elongating device all the way and the paddle knob bottomed out to the point where the physician could not counter clock/elongate device any further.The actuation wire was not seen to be detached on echo or fluoro.When device was safely removed from patient, it was noticed that the actuation wire was no longer attached.There was no harm caused to the patient.Additional information from a call with the site physician confirmed the sequence of events and suggested that the inability to elongate device may have potentially led to the actuation wire break.This information led to additional testing in product evaluation that was able to confirm the device malfunction of inability to elongate implant could lead to actuation wire break.
 
Additional Manufacturer Narrative
Another code applicable to investigation findings is: malfunction observed without conclusive finding.The complaint for actuation wire breaks during repositioning and unable to elongate implant to reposition was confirmed with objective evidence of the returned device.No manufacturing non-conformities were found in the returned sample, no manufacturing non-conformances were found and no labeling, training, or ifu deficiencies were identified.Available information was unable to determine the severity of damage on the implant catheter prior to bailout.During bail out in a clinical procedure, the implant system with the implant attached is pulled into the guide sheath soft tip and then out of the guide sheath proximal seal may undergo high tensile load, which the implant catheter may be subjected to high tensile load.The physician was noted to be shaking of how much force was required to retrieve the system into the guide sheath.Additionally, the device was able to complete device preparation and device insertion without any issues noted.The cause of the unable to elongate implant to reposition could not be conclusively determined.As a result of implant catheter damage the affected device was unable to fully elongate leading to excessive force required during bailout potentially resulting in an actuation wire break.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key17999974
Report Number2015691-2023-17045
Device Sequence Number15273047
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)231103
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model Number20000ISA
Device Lot Number10248257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown